Hail, Republic
- When
- June 28, 9:45 PM CST
- Where
- Republic County, 1 mi S of Scandia
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.783, -97.783
Thunderstorms developed the evening of the 28th over north central Kansas. Some became severe and produced numerous reports of large hail and damaging winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Thunderstorms developed the evening of the 28th over north central Kansas. Some became severe and produced numerous reports of large hail and damaging winds. Heavy rains also produced some flooding in southern Washington county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 28, 12:19 PM CST, 9 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 119 PM CDT SAT JUN 28 2003 PRECIPITATION/HEAVY RAIN CHANCES IN NORTHWEST FLOW MAIN CONCERN INTO MONDAY...THEN TEMPERATURES. PRECIPITATION CHANCES LOOK GOOD EVERYWHERE TONIGHT INTO MONDAY AS UPPER SYSTEMS PARADE SOUTHEAST IN NORTHWEST UPPER FLOW. SOME AREAS COULD EXPERIENCE LOCALLY HEAVY DOWNPOURS AS ATMOSPHERE IS MOIST AS SHOWN BY INITIAL PRECIPITABLE WATER VALUES. CWA DRIES IN NORTHWEST HALF ON MONDAY...AND EVERYWHERE BY MONDAY NIGHT AS UPPER RIDGING DOMINATES. WILL RETAIN DRY FORECAST THEREAFTER UNTIL NEXT SATURDAY WHEN ANOTHER SYSTEM APPROACHES FROM THE WEST ACCORDING TO THE MRF AND COULD BRING A CHANCE FOR CONVECTION MAINLY IN THE NORTHERN COUNTIES. AFTER HIGHS IN THE 80S SUNDAY AND MONDAY...TEMPERATURES START TO WARM ON TUESDAY UNDER RIDGING INFLUENCE AND BY WEDNESDAY ARE BACK IN THE 90S. THIS HOLDS THROUGH FRIDAY. BUT MORE CLOUDS AND A CHANCE FOR THUNDERSTORMS ON SATURDAY AS SYSTEM APPROACHES FROM THE WEST FORCE HIGHS BACK INTO THE 80S. .TOP...NONE 34
KSZ008>012-020>024-026-034>040-054>056-058-059-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1029 PM CDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP WEST TO EAST ACROSS THE AREA OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH SOME OF THE STORMS INITIALLY OVER PARTS OF NORTH CENTRAL KANSAS. PARTS OF NORTHEAST KANSAS...GENERALLY ALONG AND NORTH INTERSTATE 70. WITH THE SLOW MOVEMENT OF THE STORMS...HEAVY RAINFALL WILL BE POSSIBLE WITH SOME LOCAL FLOODING PROBLEMS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON SUNDAY. SOME OF THE STORMS COULD BE SEVERE...AND HEAVY RAINFALL IS ALSO POSSIBLE DURING THE MORNING ACROSS NORTH CENTRAL KANSAS AND PARTS OF NORTHEAST KANSAS. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA SUNDAY NIGHT...AND THEN OVER MAINLY EAST CENTRAL KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED OVER PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS OVERNIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) PF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0931 PM 10 S CONCORDIA KS 1 INCH HAIL
06/28/03 CLOUDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM 6 N GLASCO KS 60 MPH TSTM GUST
06/28/03 CLOUDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1011 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 6 N GLASCO KS 1 INCH HAIL
06/28/03 CLOUDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1026 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1024 PM CLYDE KS 1 INCH HAIL
06/28/03 CLOUDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1040 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 PM SCANDIA KS .88 INCH HAIL
06/28/03 REPUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1044 PM CDT SAT JUN 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 PM 2 SSW AGENDA KS .75 INCH HAIL
06/28/03 REPUBLICThe Grand Island radar (KUEX), 82 km away, was scanning. The volume nearest the first event began at 03:46 UTC.
5 hail, 1 flash flood. Local standard time, as filed.
Heavy rain produced runoff that flooded highway K-9 near Palmer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364434, 5364435, 5364436, 5366073, 5366074, 5366075.